Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244191] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP, Stopping and merging problems for the porous media equation, IMA Journal of Applied Mathematics, vol. 54 no. 3 (1995), pp. 227-243, ISSN 0272-4960 [gz], [doi]
    (last updated on 2017/12/11)

    Abstract:
    A class of boundary value problems for nonlinear diffusion equations is studied. Using singular perturbation theory and matched asymptotic expansions, the author analyses the interactions of compact-support solutions of the porous media equation with fixed boundaries and with other solutions. The boundary layer analysis yields results on how 'stopping' and 'merging' disturbances at the interface propagate back into the solution. Analysis is also extended to cover merging problems for the fourth-order lubrication equation. © 1995 Oxford University Press.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320